MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the jaws would not unclamp on the sureform 45 stapler.The procedure was completed with no reported injury.Intuitive followed up with the initial reporter to obtain additional information, however, no further details are available regarding the reported event.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.Failure analysis found the primary failure of lodged component to be related to the customer reported complaint.The instrument was found to have a lodged staple in the i-beam assembly.Logs show a failure in initialization.The instrument was placed on a in house system and passed initialization.The i-beam assembly was extended, and a staple was found to be lodged inside.The instrument was found to have repeated clamping failures within a single install based on log review.The instrument was functionally tested on an in-house system and achieved adequate compression on a test foam with a color reload installed.The instrument was found to fail during initialization based on log review.The staples were removed, and the instrument was reinstalled on the in-house system.It passed the initialization, recognition and engagement tests on 3 of 3 attempts.Root cause is attributed to component susceptibility to damage.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25084565
Report Number2955842-2026-23692
Device Sequence Number10433488
Product Code NAY
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K11251105
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberK11251105 0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown